Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 15, NWS Houston/Galveston, TX

June 15, 2007Chambers County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 15, 2007, 1:45 PM CDT for Chambers County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2007, 1:45 PM CDT (18:45 UTC)
Expired
Jun 15, 2007, 2:15 PM CDT
In force
30 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Chambers County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 151846
TORHGX
TXC071-151915-
/O.NEW.KHGX.TO.W.0015.070615T1845Z-070615T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
145 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 215 PM CDT

* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS          
  TORNADO WAS SPOTTED BY THE PUBLIC AND LOCATED 9 MILES SOUTHEAST OF 
  ANAHUAC...MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STOWELL...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2979 9467 2967 9465 2959 9460 2960 9437
      2985 9438

$$
1 follow-up statement
000 
WWUS54 KHGX 151908
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CDT FRI JUN 15 2007

TXC071-151916-
/O.EXP.KHGX.TO.W.0015.000000T0000Z-070615T1915Z/
CHAMBERS TX-
206 PM CDT FRI JUN 15 2007

...THE TORNADO WARNING FOR CHAMBERS COUNTY WILL BE ALLOWED TO EXPIRE 
AT 215 PM...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS WEAKENING AND 
IS MOVING OFF TO THE NORTHEAST AT BETWEEN 5 TO 10 MPH.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2979 9467 2967 9465 2959 9460 2960 9437
      2985 9438

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 10:18 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 15, 10:18 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CDT FRI JUN 15 2007

.DISCUSSION...
JUST A LITTLE BIT OF TWEAKING TO THE GOING FORECAST FOR THE UPDATE
(MAINLY FOR POPS). MCS REMNANTS OVER CENTRAL TX CONTINUING TO MAKE
PROGRESS TOWARD SE TX THIS MORNING AS CONVECTION KEEPS FIRING OVER
THE COASTAL COUNTIES ALONG THE SEABREEZE. LOCAL 12Z SOUNDINGS LOOK
VERY UNSTABLE ALL AROUND WITH THE LOW CONVECTIVE TEMPS/INDICIES...
BUT GIVEN THE CURRENT LEVEL OF ACTIVITY OVER OUR FA IT WOULD STAND
TO REASON THAT THE AIRMASS OVER SE TX PROBABLY MORE SIMILAR TO LCH
ATTM. AT ANY RATE...SEVERE/HVY RAIN ALREADY MENTIONED IN THE GRIDS
SO WILL JUST ADJUST POPS UP A TOUCH. 41

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT FRI JUN 15 2007/
SEEING SCT CONVECTION ALONG THE COAST LATE TONIGHT WHICH IS
SOMEWHAT BEING FORCED BY A WEAK OUTFLOW BOUNDARY FROM EARLIER
INLAND CONVECTION. VERY LITTLE ACTIVITY IS OCCURRING INLAND ATTM.

THE MAIN FCST ISSUE CONTINUES TO BE THE PRECIP COVERAGE AND HVY
RAINFALL POTENTIAL. PARAMETERS ARE SIMILAR TO YEST WITH PWS CLOSE
TO 2 INCHES...DIFFLUENCE ALOFT OVER THE AREA DUE TO THE FACT THAT
SE TX IS SE OF THE MID/UPPER LOW. ALSO...ONCE AGAIN...THE
ATMOSPHERE WILL BECOME QUITE UNSTABLE WITH HEATING. SO...SHOULD SEE
CLUSTERS OF SLOW MOVING STRONG STORMS FORM DURING THE AFT AND EVE
HOURS. STILL SOME UNCERTAINTY ON WHETHER THE AFT OR EVE WILL BE
THE PD WITH THE GREATEST COVERAGE...MOST LIKELY WILL BE THE LATE
AFT HOURS. WILL MENTION THE POSSIBILITY OF ISOLATED SVR THUNDERSTORMS.
AM EXPECTING PULSE SVR TSTMS TO AGAIN DEVELOP AND PRODUCE A FEW
REPORTS OF WIND DAMAGE DURING THE AFT AND EVE HOURS. ALSO
EXPECTING A FEW LOCATIONS WILL SEE HVY RAINFALL PRODUCING BRIEF
LOCALIZED FLOODING.

THE MID/UPPER LOW SAGES SOUTHWARD A LITTLE CLOSE TO THE NW ZONES
ON SAT. THEREFORE AM EXPECTING A LITTLE MORE PRECIP COVERAGE AS
COMPARED TO TODAY...AND POSSIBLY SLIGHTLY BETTER COVERAGE OF HVY
RAIN ACROSS THE AREA. EXPECT A GRADUAL DECREASE IN POPS BEGINNING
ON SUN. A MUCH DRIER AIRMASS WILL LIKELY FILTER INTO THE AREA WED
NIGHT AND THURSDAY AS A MID/UPPER LEVEL RIDGE AMPLIFIES TO THE
WEST AND EDGES EASTWARD OVER THE AREA. THIS RIDGE WHICH WILL
LIKELY BRING AN END TO THE CHC OF TSTMS ACROSS THE AREA...AS WELL
AS WARMER MAX TEMPS. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  71  88  71  88 /  60  50  60  30  50
HOUSTON (IAH)              91  72  89  72  89 /  50  50  50  20  40
GALVESTON (GLS)            88  79  87  79  87 /  50  50  40  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 AM CDT FRI JUN 15 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
161130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
530 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
POSSIBLE THIS AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...GULF MOISTURE...AN
UNSTABLE ATMOSPHERE AND OUTFLOW BOUNDARIES WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING.
BECAUSE OF SLOW STORM MOTIONS AND ABUNDANT MOISTURE...LOCALLY HEAVY
RAINFALL IS EXPECTED...WHICH COULD CAUSE BRIEF FLOODING PROBLEMS
ESPECIALLY ACROSS URBAN AREAS. THE STRONGER STORMS WILL LIKELY
PRODUCE HOURLY RAINFALL RATES OF 2 TO 3 INCHES. INSTABILITY IN THE
ATMOSPHERE IS ALSO EXPECTED TO BE SUFFICIENT TO SUPPORT ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DOWNBURST WINDS
IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HEAVY RAINFALL THREAT WILL CONTINUE ON SATURDAY. AN UPPER LEVEL
DISTURBANCE WILL LIKELY SAG A LITTLE FURTHER SOUTH ACROSS CENTRAL
TEXAS. THIS MAY HELP INCREASE UPPER LEVEL WINDS TO SUPPORT MORE
ORGANIZED THUNDERSTORMS. RAN CHANCES WILL GRADUALLY DECREASE SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

39

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:46 PM CDTMarine Weather StatementHGX6 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.